Alert archive / Texas / Tornado Warnings in 2008
Tornado Warning 14, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at May 15, 2008, 2:29 AM CDT for Montgomery County, San Jacinto County, Texas. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2008, 2:29 AM CDT (07:29 UTC)
- Expired
- May 15, 2008, 2:45 AM CDT
- In force
- 16 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
Counties Montgomery County, TX, San Jacinto County, TX
The radar
The Houston radar (KHGX), 111 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 1:16 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 7.5 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2367 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KHGX 150729 TORHGX TXC339-407-150745- /O.NEW.KHGX.TO.W.0014.080515T0729Z-080515T0745Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 229 AM CDT THU MAY 15 2008 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * TORNADO WARNING FOR... CENTRAL MONTGOMERY COUNTY IN SOUTHEAST TEXAS... SOUTHERN SAN JACINTO COUNTY IN SOUTHEAST TEXAS... * UNTIL 245 AM CDT * AT 225 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS LOCATED NEAR CUT AND SHOOT..AND MOVING NORTHEAST AT 45 MPH. * LOCATIONS IN THE TORNADO WARNING INCLUDE BUT ARE NOT LIMITED TO WILLIS AND COLDSPRING TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU SEE OR HEAR A TORNADO - TAKE COVER NOW PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3060 9511 3042 9501 3027 9542 3043 9551 TIME...MOT...LOC 0729Z 245DEG 45KT 3039 9537 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at May 15, 12:25 AM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, May 15, 12:25 AM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1225 AM CDT THU MAY 15 2008
.AVIATION...
GIVEN THE MESO-SCALE FORCING OF EVENTS...THE CONFIDENCE LEVEL OF
THE FORECAST REMAINS MODERATE AT BEST. DO NOT HAVE MUCH CONFIDENCE
IN THE MODEL FORECASTS...NEITHER THE GFS...RUC...NOR NAM. THE
MAIN ISSUE CONTINUES TO BE THUNDERSTORMS. THESE WILL BE THE MAIN
CONCERN FOR KCLL AND KUTS AND POSSIBLY KCXO TONIGHT. TOMORROW THE
THUNDERSTORM CONCERN WILL SHIFT SOUTHWARD FROM KCXO AND THE BIG
AIRPORTS SOUTH AND SOUTHEAST TO THE COAST. WITH THE SUPERCELL AND
MCS DEVELOPMENT TO THE NORTHWEST...THE LOW-LEVEL JET WAS HELPING
TO GENERATE AREAS OF LOW CLOUDS. MVFR CONDITIONS WILL BE A CONCERN
THURSDAY MAINLY DUE TO THUNDERSTORM DEVELOPMENT.
40
.PREV DISCUSSION... /ISSUED 844 PM CDT WED MAY 14 2008/
DISCUSSION...
AT 01Z...A WEAK SURFACE BOUNDARY WAS LOCATED ALONG A JUNCTION TO
COLLEGE STATION TO ALEXANDRIA LINE. A COLD FRONT EXTENDED FROM
MENA TO ABILENE TO MARFA. THE FRONT WILL SLOWLY PUSH SOUTH WHILE
THE WEAK BOUNDARY WILL LIKELY REMAIN WHERE IT IS. STRONG TO SEVERE
STORMS CONTINUE TO FIRE AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS
CENTRAL TEXAS. THE STORMS THEN MOVE E-SE ALONG THE WEAK SFC
BOUNDARY. FURTHER SOUTH...CAPPING WILL POSE PROBLEMS. 850 TEMP AT
CRP IS 25 C AND 700 MB TEMPS ARE 13 C. STORMS SHOULD WEAKEN AS
THEY APPROACH SOUTHERN ZONES OVERNIGHT. RAISED POPS OVER THE
NORTHWEST ZONES AND WILL MAINTAIN SEVERE WORDING FOR THE NORTH
HALF OF THE REGION. 43
PREV DISCUSSION... /ISSUED 758 PM CDT WED MAY 14 2008/
DISCUSSION...
TORNADO WATCH 323 IS IN EFFECT THROUGH 07Z FOR THE NORTHWEST PART
OF SOUTHEAST TEXAS. HAVE RAISED POPS SLIGHTLY AND ADDED SOME
SEVERE OVER THE NORTHERN HALF OF THE CWA. STRONG CAP AT CRP SHOULD
PRECLUDE MUCH OF A SEVERE THREAT FURTHER SOUTH. WILL UPDATE THE
AFD ONCE 00Z ANALYSIS IS COMPLETE. NEW ZONES ON THE STREET. 43
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 81 60 78 57 85 / 60 20 10 10 10
HOUSTON (IAH) 84 64 80 58 85 / 60 40 10 10 10
GALVESTON (GLS) 83 70 78 67 81 / 60 40 10 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 7 AM CDT THIS MORNING
FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH
ISLAND TO FREEPORT 20 TO 60 NM.
&&
DISCUSSION...43Hazardous weather outlook, May 14, 9:42 PM CDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 942 PM CDT WED MAY 14 2008 TXZ163-164-177>179-199-200-210>214-226-227-235>238-150900- AUSTIN-BRAZORIA-CHAMBERS-COLORADO-FORT BEND-GALVESTON-HARRIS- HOUSTON-JACKSON-LIBERTY-MATAGORDA-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WHARTON- 942 PM CDT WED MAY 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. ...SEVERE STORMS AND LOCALLY HEAVY RAIN POSSIBLE TO .DAY ONE...TONIGHT ANOTHER COMPLEX OF STRONG TO SEVERE THUNDERSTORMS HAS DEVELOPED OVER WEST CENTRAL TEXAS THIS EVENING. THIS COMPLEX OF STORMS WILL AFFECT THE NORTHWEST HALF OF SOUTHEAST TEXAS AFTER 10 PM...MAINLY NORTH OF A LINE FROM COLUMBUS TO CONROE TO LIVINGSTON. SOME OF THESE STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS AND SEVERE HAIL BEING THE PRIMARY THREATS. LOCALIZED FLOODING OF STREETS...FEEDER ROADS...SECONDARY ROADS...AND LOW WATER CROSSINGS WILL BE POSSIBLE WHERE THE HEAVIEST RAIN OCCURS. .DAY TWO...THURSDAY AND THURSDAY NIGHT NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THURSDAY AS A SLOW MOVING COLD FRONT INTERACTS WITH THE MOIST AND UNSTABLE AIRMASS IN PLACE. THE STORMS ARE EXPECTED TO BE CONCENTRATED MOSTLY NORTH OF INTERSTATE 10 IN THE MORNING AND AREA WIDE DURING THE AFTERNOON. A FEW OF THE STORMS WILL BE CAPABLE OF BECOMING SEVERE...WITH DAMAGING DOWNBURST WINDS AND MARGINALLY SEVERE HAIL BEING THE PRIMARY THREATS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ON THURSDAY. RAINFALL AMOUNTS WILL AVERAGE 1/2 TO 1 INCH...WITH ISOLATED TOTALS OF 2 TO 4 INCHES. LOCALIZED FLOODING OF STREETS...FEEDER ROADS... SECONDARY ROADS...AND LOW WATER CROSSINGS WILL BE POSSIBLE WHERE THE HEAVIEST RAIN OCCURS. THUNDERSTORMS WILL LIKELY PERSIST INTO THE EARLY EVENING HOURS OVER THE SOUTHEAST HALF OF THE AREA. THE RAIN SHOULD END OVERNIGHT IN THESE AREAS AS A DRIER AIRMASS FILTERS IN FROM THE NORTH. .DAYS THREE THROUGH SEVEN...FRIDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE TONIGHT AND THURSDAY. TXZ176-195>198-150900- BRAZOS-BURLESON-GRIMES-MADISON-WASHINGTON- 942 PM CDT WED MAY 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT ...TORNADO WATCH IN EFFECT THROUGH 2 AM... ANOTHER COMPLEX OF STRONG TO SEVERE THUNDERSTORMS HAS DEVELOPED OVER CENTRAL TEXAS THIS EVENING. THIS COMPLEX OF STORMS WILL AFFECT THE NORTHWEST HALF OF SOUTHEAST TEXAS AFTER 10 PM...MAINLY NORTH OF A LINE FROM COLUMBUS TO CONROE TO LIVINGSTON. SOME OF THESE STORMS COULD BECOME SEVERE...WITH ISOLATED TORNADOES...DAMAGING WINDS AND LARGE HAIL. LOCALIZED FLOODING OF STREETS...FEEDER ROADS...SECONDARY ROADS...AND LOW WATER CROSSINGS WILL BE POSSIBLE WHERE THE HEAVIEST RAIN OCCURS. .DAY TWO...THURSDAY AND THURSDAY NIGHT NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THURSDAY AS A SLOW MOVING COLD FRONT INTERACTS WITH THE MOIST AND UNSTABLE AIRMASS IN PLACE. THE STORMS ARE EXPECTED TO BE CONCENTRATED MOSTLY NORTH OF INTERSTATE 10 IN THE MORNING AND AREA WIDE DURING THE AFTERNOON. A FEW OF THE STORMS WILL BE CAPABLE OF BECOMING SEVERE...WITH DAMAGING DOWNBURST WINDS AND MARGINALLY SEVERE HAIL BEING THE PRIMARY THREATS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ON THURSDAY. RAINFALL AMOUNTS WILL AVERAGE 1/2 TO 1 INCH...WITH ISOLATED TOTALS OF 2 TO 4 INCHES. LOCALIZED FLOODING OF STREETS...FEEDER ROADS... SECONDARY ROADS...AND LOW WATER CROSSINGS WILL BE POSSIBLE WHERE THE HEAVIEST RAIN OCCURS. THUNDERSTORMS WILL LIKELY PERSIST INTO THE EARLY EVENING HOURS OVER THE SOUTHEAST HALF OF THE AREA. THE RAIN SHOULD END OVERNIGHT IN THESE AREAS AS A DRIER AIRMASS FILTERS IN FROM THE NORTH. .DAYS THREE THROUGH SEVEN...FRIDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE TONIGHT AND THURSDAY.
In the hours before
Local storm report, May 15, 1:41 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
141 AM CDT THU MAY 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 AM TSTM WND DMG NORTH ZULCH 30.92N 96.11W
05/15/2008 MADISON TX LAW ENFORCEMENT
TREES BLOWN DOWN ALONG HIGHWAY 39
1242 AM TSTM WND DMG MADISONVILLE 30.95N 95.91W
05/15/2008 MADISON TX LAW ENFORCEMENT
TREES BLOWN DOWN
1250 AM TSTM WND DMG BEDIAS 30.78N 95.95W
05/15/2008 GRIMES TX LAW ENFORCEMENT
CAR PORTS DAMAGED
0105 AM TSTM WND DMG LOVELADY 31.13N 95.45W
05/15/2008 HOUSTON TX LAW ENFORCEMENT
TREES BLOWN DOWN
&&
47The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 11:26 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson | 49 min |
| May 14, 11:45 PM CDT | Severe Thunderstorm Warning | HGX | Madison | 45 min |
| May 15, 12:14 AM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson | 46 min |
| May 15, 12:14 AM CDT | Severe Thunderstorm Warning | HGX | Brazos, Grimes, Madison | 46 min |
| May 15, 12:34 AM CDT | Severe Thunderstorm Warning | HGX | Grimes, Houston, Madison, Trinity, Walker | 41 min |
| May 15, 12:51 AM CDT | Severe Thunderstorm Warning | HGX | Brazos, Grimes, Madison | 39 min |
| May 15, 1:03 AM CDT | Severe Thunderstorm Warning | HGX | Houston, Trinity, Walker | 42 min |
| May 15, 1:06 AM CDT | Special Marine Warning | HGX | 39 min | |
| May 15, 1:44 AM CDT | Severe Thunderstorm Warning | HGX | Polk, Trinity | 31 min |
| May 15, 2:14 AM CDT | Severe Thunderstorm Warning | HGX | Polk | 16 min |
| May 15, 2:59 AM CDT | Special Marine Warning | HGX | 91 min | |
| May 15, 3:22 AM CDT | Special Marine Warning | HGX | 83 min |
Nearby
Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.